MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP180N
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer¿s allegation was not confirmed.During the evaluation it was found that foreign materials were found at the scope connector, distal end, objective lenses, and nozzle of the device.Additional evaluation findings were as follows: the switch box has a dent, the air/water cylinder, the suction cylinder both has no color, due to a cut on heat shrinking tube of lock engagement lever, expected insulation capacity cannot be obtained, due to dirt on objective lens, the image has a stain, the distal end has discoloration, and the connecting tube has a buckling.It is most likely that the reported issue was due to mishandling.The investigation is ongoing.A supplemental report will be submitted if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the evis exera ii gastrointestinal videoscope had loose and poor angles.The device was returned for evaluation.During the device evaluation, the following reportable malfunction was found: foreign materials were found at the scope connector, distal end, objective lenses, and nozzle of the device.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Based on the results of the investigation, the ¿whitish foreign material at distal end, nozzle, objective lens, suction connector¿ was confirmed.It could not be specified what the foreign material was nor the root cause of the remaining foreign material.However, it was confirmed that there was no deformation on the section of the device with the foreign material.It was confirmed that the reprocessing steps were implemented in line with the instructions for use (ifu).There was no report that the device was used for procedure while the event occurred.Performance of reprocessing on the device was secured in the reports by reprocessing appropriately in accordance with instructions for use.(ifu/cleaning/disinfection/sterilization).A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 14 years since the device was manufactured.The suggested events can be detected and prevented by handling the device in accordance with the following instructions for use (ifu): ¿ ifu states that detection method in evis exera ii gif/cf/pcf type 180 series operation manual chapter 3 preparation and inspection.¿ ifu states that preventive measure in evis exera ii gif/cf/pcf type 180 series reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories).Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17840844
Report Number9610595-2023-14289
Device Sequence Number4401818
Product Code FDS
UDI-Device Identifier04953170339097
UDI-Public04953170339097
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP180N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown